How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ken Your Own Question
Ken, Doctor
Category: Health
Satisfied Customers: 6558
Experience:  Working as a doctor who cares since 2001.
Type Your Health Question Here...
Ken is online now
A new question is answered every 9 seconds

Starting a year ago, after surgically placed teflon between

This answer was rated:

Starting a year ago, after surgically placed teflon between (L) PICA and 9th cranial nerve, I have had constant cold sensation on my left face and right arm, torso and leg often times with shooting pain. Walking imbalance has inceased over the past year. A neurological consult and a new MRI of my brain have been done with negative results for the MRI. Today a PT noted muscle weakness in both legs. What is happening to my 71 yo body?

Thank you for using this site. I am Dr Ken and would do the best I can to answer your question.

Do not forget - The deposit you placed to asked this question in not used to compensate me until you rate my answer. Please remember when you are asked for rating, you are rating 'My Service' and not the site itself or your device.

Do you have pain at the lower back/ tingling at legs? Do you have any other diagnosed medical condition?
Customer: replied 3 years ago.
no lower back pain or tingling in legs, just the persitent coldness in left foot/lower leg area...controlled HBP with Diovan HCTZ (12.5/80)nightly...gabapentin for ear pain (100 mg daily)...detrol(2mg) prophylatically nightly for IC...IM injection B12 every 3 weeks for depression...1x @ month climara patch .75mg for HRT

I am happy that MRI Brain came negative. we need to look for other causes like irritation of the nerve at the spine level {secondary to osteophyte, disc bulge or degenerative changes}/ irritation of the nerve at its course {secondary to vitamin deficiency or diabetes}/ reduced blood supply to the leg concerned {due to atherosclerosis or thrombosis at lower limb arteries}.

Few investigations like blood tests/ MRI for lumbar spine/ nerve conduction study and color doppler for lower limb arteries would give us more answers.

Till than - Have balanced diet, adequate fluid/ avoid alcohol, smoking. Take your daily vitamin pill.

Wish you well.

Let me know if you want me to explain anything in more detail. If you feel the need to click either " Bad service" or "Helped a little", please stop and reply via the CONTINUE CONVERSATION button with the issue you have. I will be happy to explain more on the specific concern.


Customer: replied 3 years ago.

With a balanced diet why would I need a vitamin pill ? with so many choices of vitamin pills, I tend to avoid them. Also I tend to avoid any 'slow' release capsules. mmm did I mention voice changes ? and a none productive cough? and espohogeal burn that has been cehecked out = no GERD. These don't happen all the time, so failed to mention them, sorry.


Vitamin pill is mostly to take care of vitamin B12 deficiency if any. However if you take food rich in vitamins than these pills are not needed.

I would like to rule out abnormality at lungs/ irritation at the throat or increased acid secretion in stomach for the cause of cough or chest burn. A chest x ray/ throat swab and may be barium study for stomach should give us more answers. An ultrasound of abdomen would rule out any gall bladder or pancreatic abnormality {which may be the cause of increased acid secretion}.

Customer: replied 3 years ago.

Thank you. Over the past few months I have seen a GP, chiropractor, ENT, gastroenterologist, dentist, ophthomologist, neurologist and a physical therapist. No one seems to be able to answer the non-productive cough, burning espohogus, increase in imbalance and now muscle weakness in my legs. But thank for trying. Next month, I'll ask the neurologist about an MRI of my spine, perhaps during the 5 hour brain surg something was 'pinched' in my back. Those pesky nerves go just everywhere ! Again thank you.

Do consider to rate my answer as that is the only way I get credit for my time spent here.

Wish you well.

Ken and 3 other Health Specialists are ready to help you